Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 388, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 25, 2011, 3:46 PM CDT for Montgomery County, Stewart County, Tennessee. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 25, 2011, 3:46 PM CDT (20:46 UTC)
- Expired
- Sep 25, 2011, 4:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Montgomery County, TN, Stewart County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 25, 3:50 PM CDT | HAIL 1 | Dover, TN | PUBLIC REPORTED PENNY TO QUARTER SIZE HAIL IN DOVER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1583 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
528
WUUS54 KOHX 252046
SVROHX
TNC125-161-252115-
/O.NEW.KOHX.SV.W.0388.110925T2046Z-110925T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
346 PM CDT SUN SEP 25 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STEWART COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN MONTGOMERY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 415 PM CDT
* AT 340 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR DOVER...
MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
DOVER...
RURAL NORTHWESTERN MONTGOMERY COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3667 8786 3664 8784 3665 8723 3635 8791
3648 8802 3667 8789
TIME...MOT...LOC 2046Z 237DEG 56KT 3646 8786
$$
FORECASTER:131 follow-up statement
599
WWUS54 KOHX 252101
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
401 PM CDT SUN SEP 25 2011
TNC125-161-252115-
/O.CON.KOHX.SV.W.0388.000000T0000Z-110925T2115Z/
STEWART TN-MONTGOMERY TN-
401 PM CDT SUN SEP 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MONTGOMERY AND EASTERN STEWART COUNTIES UNTIL 415 PM CDT...
AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 10 MILES NORTHEAST OF DOVER...MOVING
NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN STEWART AND NORTHWESTERN
MONTGOMERY COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3662 8782 3664 8753 3657 8743 3645 8769
3641 8777
TIME...MOT...LOC 2100Z 237DEG 56KT 3656 8768
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 3:10 PM CDT, 36 minutes earlier.
Area forecast discussion, Sep 25, 3:10 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 310 PM CDT SUN SEP 25 2011 .DISCUSSION... LATEST MOSAIC RADAR IMAGERY SHOWS WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE WESTERN HALF OF KY EXTENDING SOUTHWARD INTO NORTHWESTERN PARTS OF THE CWA. AS EARLIER ANTICIPATED...MAJORITY OF CONVECTION ACROSS WESTERN TN DIMINISHED OR DISSIPATED AS IT MOVED INTO THE DRIER AIRMASS IN PLACE OVER THE MID STATE. HOWEVER...SURFACE OBS SHOW ATMOSPHERE CONTINUES TO MOISTEN AS STRENGTHENING WAA AHEAD OF A DEVELOPING 1004 MB SFC LOW OVER SOUTHWEST AR HAS BROUGHT LOW/MID 60S DEWPOINTS INTO SOUTHWEST ZONES. THIS MOISTURE COMBINED WITH UPPER JET STREAK SWINGING ACROSS AR AND COLD FRONT STRETCHING FROM NORTH OF LIT TO NEAR BWG IS EXPECTED TO INITIATE NEW CONVECTION OVER EAST AR/WEST TN LATER THIS AFTERNOON AND EVENING...WITH ACTIVITY SPREADING EASTWARD INTO THE MID STATE TONIGHT. FORECAST SOUNDINGS CONTINUE TO SHOW IMPRESSIVE KINEMATICS WITH WINDS INCREASING TO 50+ KTS FROM 925 MB AND ABOVE...BUT INSTABILITY REMAINS WEAK DUE TO LOW LEVEL DRY AIR AND WEAK MID LEVEL LAPSE RATES. NEVERTHELESS...DUE TO THE STRONG WIND PROFILES SOME THUNDERSTORMS MOVING INTO WESTERN PORTIONS OF THE MID STATE MAY BE STRONG TO SEVERE...WITH DAMAGING WINDS THE MAIN THREAT. SPC CONTINUES TO HIGHLIGHT AREAS GENERALLY ALONG AND WEST OF A LINE FROM WAYNESBORO TO SPRINGFIELD IN A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. REGARDLESS OF THE SEVERE WEATHER POTENTIAL...WIDESPREAD SHOWERS AND THUNDERSTORMS ARE ANTICIPATED AS THE COLD FRONT PROGRESSES EASTWARD ACROSS THE CWA TONIGHT INTO MONDAY MORNING...WITH CATEGORICAL POPS FOR ALL ZONES. LOWER PWAT AIRMASS FILTERING IN BEHIND FRONT TO CLEAR OUT PRECIP FROM NORTHWEST TO SOUTHEAST AND HAVE ONLY LOW CHANCE POPS OVER EASTERN ZONES BY MONDAY AFTERNOON THEN DRY BY MONDAY NIGHT. REST OF THE FORECAST APPEARS BENIGN WITH DRY WEATHER THROUGH EARLY NEXT WEEK AND ONLY CONCERN BEING TEMPERATURES. AFTER A BRIEF COOLDOWN BEHIND THE COLD FRONT EARLY IN THE WEEK...TEMPS TO MODERATE CLOSER TO AVERAGE LEVELS AS UPPER LEVEL LOW REMAINS OVER THE MIDWEST/GREAT LAKES. THE ULL IS THEN PROGGED TO LIFT OUT AND OPEN ACROSS THE NORTHEAST CONUS ON THURSDAY AS A STRONGER TROUGH DIVES SOUTHWARD OUT OF CANADA. THIS SYSTEM WILL FORCE OUR STRONGEST COLD FRONT YET THIS SEASON THROUGH THE MID STATE THURSDAY NIGHT INTO EARLY FRIDAY...WITH LATEST MEX GUIDANCE SHOWING DEFINITE AUTUMN-LIKE TEMPERATURES WITH LOWS IN THE 40S AND HIGHS IN THE 60S/70S FOR ALL AREAS OVER THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 63 74 52 79 / 100 40 10 05 CLARKSVILLE 57 72 50 77 / 100 10 10 10 CROSSVILLE 65 72 49 73 / 70 80 10 10 COLUMBIA 63 75 51 81 / 90 40 05 05 LAWRENCEBURG 62 75 50 81 / 90 40 05 0 WAVERLY 57 72 50 78 / 100 20 05 05 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 55
Hazardous weather outlook, Sep 25, 9:02 AM CDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 902 AM CDT SUN SEP 25 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-261415- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 902 AM CDT SUN SEP 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WESTERN PORTIONS OF MIDDLE TENNESSEE LATE TODAY INTO TONIGHT. A COLD FRONT WILL MOVE ACROSS MIDDLE TENNESSEE LATER TODAY AND SUNDAY NIGHT...WITH WIDESPREAD SHOWERS AND THUNDERSTORMS EXPECTED FOR ALL AREAS. STRONG WINDS IN THE LOW TO MID LEVELS OF THE ATMOSPHERE ALONG WITH WEAK INSTABILITY LEVELS ARE EXPECTED TO ALLOW FOR A FEW THUNDERSTORMS TO BECOME STRONG TO SEVERE THIS EVENING AND TONIGHT. THE HIGHEST RISK FOR ANY SEVERE WEATHER WILL BE ACROSS WESTERN PORTIONS OF MIDDLE TENNESSEE...MAINLY WEST OF THE INTERSTATE 65 CORRIDOR. DAMAGING WINDS AND LOCALLY HEAVY RAINFALL ARE EXPECTED TO BE THE MAIN SEVERE WEATHER THREATS...ALTHOUGH LARGE HAIL AND AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED FROM SUNDAY EVENING INTO SUNDAY NIGHT. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 55
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.